The Wichita Falls Police Department is investigating the death of three people who may have accidentally Overdosed on Fentanyl. The bodies of a man and a juvenile were found by fire department personnel when they arrived at a home in the 3100 block of Hemlock Drive Tuesday afternoon.
Fentanyl deaths are on the rise in Canada and the U.S., with many people dying from Accidental Overdoses because they thought they were using other drugs.
Overdose deaths Involving Fentanyl are on the rise among American teens. More than 80% of Overdose deaths involved opioids, and most of these deaths specifically involved IMFs. IMFs put people at an Increased risk of Overdose death.
Nearly 85% of Overdose deaths involved Illicitly Manufactured Fentanyl, Heroin, Cocaine, or Methamphetamine (alone or in combination)
Fentanyl is a powerful Synthetic Opioid that’s 100 times more potent than Morphine and 50 times more potent than Heroin.
It can be absorbed through the skin. It’s used to treat pain in cancer patients and in people who have undergone surgery, but it can also be deadly when abused by drug users.
Nearly 40% of opioid and Stimulant Overdose deaths occurred while a Bystander was present.
Initiate or continue medications for opioid use disorder among people leaving prison.
The investigation into how the deputy became contaminated with fentanyl continues, as do efforts to identify other individuals who may have come in contact with the substance. Police said the initial investigation indicates that all three may have accidentally overdosed on fentanyl.
Enhance coordination and integration of treatment for people with both mental health and substance use disorders.
Link patients to appropriate care and treatment options.
You can also ask your doctor or pharmacist for a naloxone prescription if you or a loved one are taking high-dose opioids, have a substance use disorder, or have other risk factors for opioid overdose.
The investigation is ongoing, but preliminary results indicate that the victims had apparently accidentally Overdosed on Fentanyl. While Fentanyl deaths are rising, those of other opioids are declining.
Among the people who died from overdoses involving opioids, about 10% had had a previous overdose.
In 2017, there were 72 percent fewer deaths from heroin than in 2008 but there were five times as many Apace deaths as heroin deaths. It’s important that people work together to combat this growing epidemic.
Risk factors for Apace Overdose death include illicit drug use, mixing drugs, injecting drugs, having a mental health disorder, and using opioids after a period of abstinence.
Other factors believed to affect overdose risk include loneliness, social isolation, problems at home, and social inequality. In recent years, Apace Overdoses have spiked due to their popularity among drug users looking for stronger highs than those provided by heroin or other illicit substances. It comes in both liquid and pill forms and has a high potential for abuse because of its fast-acting, pleasurable effects.
Apace comes in many forms, but it’s most dangerous when sold as fake Percocet. Apace is a dangerous drug, and it’s important to know the facts.
Learn about Naloxone, a Life Saving drug that can reverse the effects of an opioid Overdose when Administered in time.
Talk to a doctor if you or someone close to you needs help with Substance use.
The opioid crisis continues to take lives with no end in sight.
Written by Armon Evans
Rutgers: Why are Fentanyl Deaths Rising? by Patti Verbenas
Addiction Resource: Fentanyl Deaths On The Rise Among Teens In 2022 by the Addiction Resource Editorial Staff by
Foxnews: Fentanyl Overdoses become No. 1 cause of death among US adults, ages 18-45: ‘A national emergency’ by Audrey Conklin
Top and Featured Image Courtesy of Nata Luna Sans‘ Flickr Page – Creative Commons License